Anonymous
Anonymous asked in HealthWomen's Health · 1 decade ago

HELP! Constipation!!!?

Ohkay, so here's the deal. I'm constipated everyday, because the doctors said there's something wrong with my bowels or something like that. Being constipated everyday gives me gas to, and I hate it because I have school and things you know, I take a gas pill every morning to help my gas, but it doesn't work very well. My question is about stool softeners. I have the generic kind of Colace, and I haven't took one yet because I'm scared that if I take one everyday that it will make me have to go constantly during school. Do you think it will? Or is it safe to take one every morning? Our school never lets us go to the bathroom during classes, so I can't go to the bathroom if I needed to..it says on the bottle it takes like.. a certain amount of hours to start working.. like more than 7 hours.. I think like 12 to 72 hours..

Will it make me have diarrhea and have to go every second, or will it just help me go every once in a while? This weekend I'm drinking some bottle of liquid stuff to clean me out, and Monday I'm suppose to start taking the stool softeners.. oh and what food will help me go better?

HELP!!!

4 Answers

Relevance
  • 1 decade ago

    If its a stool softener that is a gentle one it will work best taken at night before bed and then you should be able to "go" in the morning. They do not work immediately and if you take the minimum dose it should not cause diarheoa or tummy pains. The stoll softeners do not make you spend all day in the toilet they just soften things up so you can pass them normally.

    Eat fruit and vegetables and keep up with your water intake...try wholemeal breads and limit sugar and dairy products for the week.

    I would think a letter to your school from the doctor or your parent about your "special needs" would also be appropriate in case you need the toilet during class.

  • 1 decade ago

    I just visited a surgeon with my niece on this very subject.. He said that it should be required everyone in the world take a stool softner every day..No it will not make you go or have diarrhea. It won't even start working for a few days.. If you will drink a glass of orange juice it will help constipation. also eat more fiber..The surgeon told her that most everyones problem is there eating habits. Also he reccomended she drink a fiber drink with the stool softner citracel i believe is what it was..Change your diet and also excercise will help..a great source of fiber is pinto beans, potatoes, green vegetables..vitamin c.......

  • 1 decade ago

    Stool softeners always made my stomach hurt. But for other people they just make the stool softer (hence the name) and make it easier to come out, they don't give you diarrhea.

    I suggest taking it before you go to bed at night.

    And coffee always makes me have to go. Drink a cup in the morning. Also, fresh raw veggies are a good source of fiber and are good ways to make you go to the b-room.

  • 1 decade ago

    It might have something to do with your iron intake. Try taking in more fiber. Also try some dairy products like yogurt, cheese, chocolate, milk....

Still have questions? Get your answers by asking now.